MAUDE Adverse Event Report: WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7752536
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Procedure: extension of previous cervical fusion levels implanted: c1-t2 it was reported that on an unknown date, post-op, follow up x-rays of patient showed the axial connector had disconnected on one side.Patient underwent revision surgery for the replacement of the implant.During the revision surgery, it was also discovered that both connectors had separated from the original construct and also the rod crosslink's center hex was also loosened.All the malfunctioned implants have been removed during the revision surgery and single rods construct have been implanted.Patient suffered with unstable cervical spine as a result of this event.
 
Additional Manufacturer Narrative
Product analysis results: visual functional visual inspection of the crosslink confirmed some witness marks on the outer arm and on the set screw ends where it holds the rods.Functional inspection confirmed the set screws would thread in and a sample rod confirmed the crosslink would attach and hold a sample rod with no issues.The implant appears to function as intended.No fault found.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8463257
Report Number1030489-2019-00341
Device Sequence Number14197641
Product Code KWP
UDI-Device Identifier00613994239273
UDI-Public00613994239273
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K082728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7752536
Device Lot Number0676714W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;